| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 10(1); 1999 > Article
Journal of The Korean Society of Emergency Medicine 1999;10(1): 116-121.
A Case of Cyanide Poisoning Caused by Acrylonitrile Inhalation
Yong Su Lim, Hyuk Jun Yang, Keun Lee
ABSTRACT
Acrylonitrile is most commonly used aliphatic nitrile compounds characterized by the structural formula R-C=N and used mossy to make acrylic fibers, plastics, synthetic rubber, and wall coverings. In recent, because of its extensive usage and the rapid expansion of the chemical industry, many poisonings have been reported and many studies on its health effects have been performed. Acute toxicity resembles cyanide poisoning and results mainly in effects on the nervous system. High exposure also can cause temporary damage to red blood cells and the liver and can cause lead to death. Because long-term occupational exposure to the acrylonitrile has been with cancer in humans, the U.S EPA classifies acrylonitrile as probable carcinogen. For this reason, The federal government has developed regulations and advisories to protect individuals firm the potential health effects of acylonitrile in the environment, but there are few studies, case reports and regulations of the government in our country. We experienced acute poisoning caused by acrylonitrile inhalation that occurred in an industrial accident. So, we report this case with literature reveiw.
Editorial Office
The Korean Society of Emergency Medicine
101-3104, Brownstone Seoul, 464 Cheongpa-ro, Jung-gu, Seoul 06351, Korea
TEL: +82-51-240-7503   FAX: +82-51-253-6472   E-mail: pnuhem@daum.net
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine. All rights reserved.